Alert archive / Washington / Gale Watches in 2009

Gale Watch 21, NWS Seattle, WA

October 22, 2009

NWS Seattle, WA issued this gale watch at Oct 22, 2009, 2:34 PM PDT. It took effect at Oct 23, 2009, 12:00 PM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 22, 2009, 2:34 PM PDT (21:34 UTC)
In effect from
Oct 23, 2009, 12:00 PM PDT
Expired
Oct 23, 2009, 8:54 AM PDT
In force
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

220 
WHUS76 KSEW 222134
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
234 PM PDT THU OCT 22 2009

PZZ130-230545-
/O.CAN.KSEW.SW.Y.0031.000000T0000Z-091023T0700Z/
/O.NEW.KSEW.SC.Y.0370.091022T2134Z-091024T1300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
234 PM PDT THU OCT 22 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT SATURDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS HAS BEEN CANCELLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-230545-
/O.UPG.KSEW.SW.Y.0031.000000T0000Z-091023T0700Z/
/O.NEW.KSEW.GL.W.0050.091022T2134Z-091023T1900Z/
/O.UPG.KSEW.GL.A.0020.091023T0700Z-091023T1800Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
234 PM PDT THU OCT 22 2009

...GALE WARNING IN EFFECT UNTIL NOON PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL NOON PDT FRIDAY. THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS IS NO LONGER IN EFFECT. THE
GALE WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ132-230545-
/O.UPG.KSEW.GL.A.0020.091023T1000Z-091023T1800Z/
/O.NEW.KSEW.GL.W.0050.091022T2134Z-091023T1900Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
234 PM PDT THU OCT 22 2009

...GALE WARNING IN EFFECT UNTIL NOON PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL NOON PDT FRIDAY. THE GALE
WATCH IS NO LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ133>135-230545-
/O.NEW.KSEW.SC.Y.0370.091022T2134Z-091024T1300Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
234 PM PDT THU OCT 22 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PDT SATURDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ110-230545-
/O.CON.KSEW.RB.Y.0036.000000T0000Z-091023T1800Z/
GRAYS HARBOR BAR-
234 PM PDT THU OCT 22 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
11 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

$$

PZZ131-230545-
/O.NEW.KSEW.GL.A.0021.091023T1900Z-091024T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
234 PM PDT THU OCT 22 2009

...GALE WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY
NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
3 follow-up statements
509 
WHUS76 KSEW 230351
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
851 PM PDT THU OCT 22 2009

PZZ132-150-153-156-170-173-176-231200-
/O.CON.KSEW.GL.W.0050.000000T0000Z-091023T1900Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
851 PM PDT THU OCT 22 2009

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT FRIDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-231200-
/O.CON.KSEW.RB.Y.0036.000000T0000Z-091023T1800Z/
GRAYS HARBOR BAR-
851 PM PDT THU OCT 22 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR REMAINS IN EFFECT UNTIL
11 AM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

$$

PZZ130-133>135-231200-
/O.CON.KSEW.SC.Y.0370.000000T0000Z-091024T1300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
851 PM PDT THU OCT 22 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-231200-
/O.CON.KSEW.GL.A.0021.091023T1900Z-091024T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
851 PM PDT THU OCT 22 2009

...GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
LATE FRIDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE
FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
999 
WHUS76 KSEW 230834
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
134 AM PDT FRI OCT 23 2009

PZZ132-150-153-156-170-173-176-231700-
/O.CON.KSEW.GL.W.0050.000000T0000Z-091023T1900Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
134 AM PDT FRI OCT 23 2009

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ110-231700-
/O.EXT.KSEW.RB.Y.0036.000000T0000Z-091024T0600Z/
GRAYS HARBOR BAR-
134 AM PDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 11 PM
PDT THIS EVENING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

$$

PZZ130-133>135-231700-
/O.CON.KSEW.SC.Y.0370.000000T0000Z-091024T1300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
134 AM PDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
SATURDAY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ131-231700-
/O.CON.KSEW.GL.A.0021.091023T1900Z-091024T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
134 AM PDT FRI OCT 23 2009

...GALE WATCH REMAINS IN EFFECT FROM NOON PDT TODAY THROUGH LATE
TONIGHT... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
019 
WHUS76 KSEW 231554
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
854 AM PDT FRI OCT 23 2009

PZZ131-240000-
/O.EXB.KSEW.GL.W.0050.000000T0000Z-091024T0900Z/
/O.UPG.KSEW.GL.A.0021.091023T1900Z-091024T0900Z/
/O.EXB.KSEW.SC.Y.0370.091024T0900Z-091024T1300Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
854 AM PDT FRI OCT 23 2009

...GALE WARNING IN EFFECT UNTIL 2 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT SATURDAY. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 2 AM TO 6 AM PDT SATURDAY. THE GALE WATCH IS NO
LONGER IN EFFECT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ132-240000-
/O.EXT.KSEW.GL.W.0050.000000T0000Z-091024T0900Z/
/O.EXB.KSEW.SC.Y.0370.091024T0900Z-091024T1300Z/
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
854 AM PDT FRI OCT 23 2009

...GALE WARNING NOW IN EFFECT UNTIL 2 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 AM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 6 AM PDT SATURDAY. THE
GALE WARNING IS NOW IN EFFECT UNTIL 2 AM PDT SATURDAY. 

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ150-153-156-170-173-176-240000-
/O.CON.KSEW.GL.W.0050.000000T0000Z-091023T1900Z/
/O.EXB.KSEW.SC.Y.0370.091023T1900Z-091024T0900Z/
/O.NEW.KSEW.SW.Y.0032.091024T0900Z-091025T0000Z/
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND OUT 10 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE OUT 10 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER OUT 10 NM-
COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM-
COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM-
COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO
60 NM-
854 AM PDT FRI OCT 23 2009

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PDT TODAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 2 AM PDT
SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 AM TO
5 PM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 2 AM PDT
SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO BEEN
ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN EFFECT
FROM 2 AM TO 5 PM PDT SATURDAY. A GALE WARNING REMAINS IN EFFECT
UNTIL NOON PDT TODAY. 

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
LIKELY TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS AS LONG PERIOD SWELL CAN SHARPEN INTO LARGE
BREAKING WAVES. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER
FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...
BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ110-240000-
/O.EXT.KSEW.RB.Y.0036.000000T0000Z-091025T0000Z/
GRAYS HARBOR BAR-
854 AM PDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY FOR ROUGH BAR NOW IN EFFECT UNTIL 5 PM
PDT SATURDAY...

THE SMALL CRAFT ADVISORY FOR ROUGH BAR IS NOW IN EFFECT UNTIL
5 PM PDT SATURDAY. 

A SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS MEANS THAT WAVE
CONDITIONS ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT IN OR NEAR
HARBOR ENTRANCES.

$$

PZZ130-133>135-240000-
/O.CON.KSEW.SC.Y.0370.000000T0000Z-091024T1300Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL-
854 AM PDT FRI OCT 23 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT SATURDAY.

A SMALL CRAFT ADVISORY IS ISSUED WHEN WIND SPEEDS OF 21 TO
33 KNOTS OR A COMBINATION OF HAZARDOUS SEAS AND WIND SPEEDS OF
21 TO 33 KNOTS ARE LIKELY TO PRODUCE HAZARDOUS WAVE CONDITIONS TO
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Oct 22, 2:30 PM PDT, 4 minutes earlier.

Area forecast discussion, Oct 22, 2:30 PM PDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
230 PM PDT THU OCT 22 2009

.SYNOPSIS...RAIN WILL SPREAD INLAND TONIGHT AS A WEAK WARM FRONT
BRUSHES THE THE AREA. A COLD FRONT WILL SWEEP THROUGH THE AREA
FRIDAY. AFTER ANOTHER PASSING RIDGE BRINGS DRY WEATHER ON
SATURDAY...A VIGOROUS FRONT WILL MOVE THROUGH THE AREA SUNDAY.
NORTHWEST FLOW ALOFT WILL GIVE COOL AND SHOWERY WEATHER NEXT WEEK...
WITH SNOW IN THE MOUNTAINS.

&&

.SHORT TERM...FRONT OFF THE COAST IS PROGRESSING EAST AND RAIN
SHOULD DEVELOP TONIGHT. FORECAST AND GRIDS HAVE CATEGORICAL POPS
STARTING ON THE COAST THIS EVENING AND INLAND AFTER MIDNIGHT. THE
GFS MODEL SHOWS THE FRONT INTO THE CASCADES IN THE AFTERNOON BUT THE
NAM HANGS IT UP A BIT WITH A FEW MORE IMPULSES IN THE AFTERNOON...SO
HAVE RAIN TAPERING IN THE AFTERNOON IN THE WESTERN ZONES. BY FRIDAY
EVENING THE RAIN SHOULD CHANGE TO SHOWERS AND DIMINISH CONSIDERABLY.
HAVE INDICATED A PUGET SOUND CONVERGENCE ZONE FRIDAY EVENING. WITH
STRONG ONSHORE FLOW DOWN THE STRAIT THE PSCZ SHOULD EVENTUALLY MOVE
SOUTH AND DISSIPATE...WHICH IS ALSO INDICATED IN THE GRIDS.

SATURDAY CONTINUES TO LOOK DRY WITH A SURFACE RIDGE BUILDING AND
HEIGHTS BRIEFLY RISING. NEXT SYSTEM...DUE SUNDAY...WILL NOW ARRIVE A
BIT LATER THAN EARLIER RUNS SHOWED. HAVE LOWERED POPS A LITTLE FOR
THE EARLY SUNDAY PERIOD. BY SUNDAY AFTERNOON IT SHOULD BE RAINING
EVERYWHERE. AFTER 06Z MONDAY THE RAIN WILL CHANGE TO SHOWERS...BUT
THE MOUNTAINS SHOULD STILL BE GETTING GOOD PRECIPITATION IN
NORTHWESTERLY FLOW. HIGH TEMPERATURES WILL BE IN THE 50S AND LOWS
WILL BE IN THE 40S ALL THREE DAYS. BURKE

.LONG TERM...SHOWERS PERSIST IN THE MOUNTAINS THROUGH MONDAY. THERE
WILL HAVE BEEN A TWO-STEP LOWERING OF THE SNOW LEVEL...AFTER THE
FIRST FRONT FRIDAY NIGHT AND AFTER THE SECOND FRONT SUNDAY NIGHT. BY
MONDAY MORNING WE WILL BE LOOKING AT A SNOW LEVEL AROUND 4000 FEET.
THIS IS MUCH LOWER THAN THE 9000 FEET OR SO WE HAVE BEEN SEEING
LATELY. ANYWAY MOST OF THE PRECIPITATION IN THE MOUNTAINS WILL BE IN
THE FORM OF SNOW MONDAY THROUGH ABOUT WEDNESDAY...WITH THE HIGHER
PASSES DEFINITELY SEEING SNOW.

ANOTHER WEATHER SYSTEM IS DUE AROUND WEDNESDAY. TIMING IS UNCERTAIN.
MODELS VARY QUITE A LOT ON THURSDAY AND HAVE A GENERIC FORECAST FOR
THAT DAY. BURKE

.HYDRO...TWO PERIODS OF HYDROLOGICALLY SIGNIFICANT RAINFALL ARE
COMING. THE FIRST IS FRIDAY...AND FOR THE 24-HOUR PERIOD FROM 06Z
FRIDAY THROUGH 06Z SATURDAY AMOUNTS ARE GENERALLY 1-2 INCHES IN THE
MOUNTAINS WITH SOME AREAS OF 3+ INCHES OVER THE SOUTHERN OLYMPICS
AND THE CASCADES FROM ABOUT THE SNOQUALMIE DRAINAGE NORTH. NOTE THAT
IT WILL ALSO RAIN IN THE LOWLANDS BUT AMOUNTS THERE DO NOT LOOK ALL
THAT IMPRESSIVE.

THE NEXT EVENT IS SUNDAY AND SUNDAY NIGHT. THIS ONE HAS SIMILAR
24-HOUR AMOUNTS IN THE MOUNTAINS...MOSTLY 1-2 INCHES WITH A COUPLE
OF 3+ INCH BULLSEYES IN THE NORTH CASCADES. AGAIN THERE WILL BE GOOD
RAINFALL IN THE LOWLANDS BUT THIS SHOULD NOT BE EXCESSIVE.

AS FAR AS RIVERS GO...THE AMOUNTS OF RAIN FROM THE TWO STORMS ARE
SIMILAR TO LAST WEEKEND...AND THE SNOW LEVEL WILL BE AS HIGH. ONE
DIFFERENCE IS THERE IS A DISTINCT GAP BETWEEN THE TWO STORMS...
PERHAPS AS LONG AS 36 HOURS. THIS WILL ALLOW RIVERS TO RECEDE
BETWEEN RAINFALL EVENTS AND WILL TEND TO KEEP RIVERS FROM RISING TOO
HIGH. ANOTHER DIFFERENCE IS THAT THE GROUND HAS BEEN WELL WETTED BY
NOW...AND RUNOFF SHOULD BE ENHANCED AS A RESULT. BEST GUESS IS
THAT...LIKE LAST WEEKEND...A FEW RIVERS MAY APPROACH FLOOD
STAGE...WITH THE SKOKOMISH BEING THE MOST LIKELY. NOTE THAT THE
GREEN RIVER...LIKE MOST RIVERS FLOWING OFF THE CENTRAL CASCADES...
WILL NOT BE SEEING THE LARGEST AMOUNTS OF RAINFALL IN ITS BASIN.
THEREFORE IT DOES NOT APPEAR THERE IS A THREAT OF FLOODING ON THE
GREEN RIVER. BURKE

&&

.AVIATION...JUST A FEW PATCHES OF LOW CLOUDS REMAIN THIS
AFTERNOON...THE LIGHT SE FLOW WILL PROBABLY KEEP THE STRATUS BANKED
UP ALONG THE EAST SLOPES OF THE OLYMPICS AND EXTENDING OUT OVER HOOD
CANAL...BUT ELSEWHERE SKIES ARE MID LEVEL CLOUDS AND VIRGA LOWERING.
WITH LIGHT RAIN DEVELOPING UNDER THE WARM FRONT TONIGHT CONDITIONS
WILL GRADUALLY DETERIORATE OVERNIGHT AND AREAS OF LOW CLOUDS WILL
REDEVELOP OVERNIGHT. AT 2PM THE HURRICANE RIDGE WEBCAM SHOWS THE MID
LEVEL DECK STILL ABOVE THE OLYMPICS BUT BY SUNSET PRECIP AND CLOUDS
SHOULD HAVE THE MTNS OBSCURED...AND THE CASCADES WILL BECOME
OBSCURED LATER THIS EVENING AS THE CIGS DROP. FRIDAY WILL HAVE MVFR
WITH LCL IFR COND IN THE MORNING WITH THIS RATHER MOIST FRONTAL SYS
OVER WRN WA...THEN RAIN TURNS TO SCATTERED SHOWERS MIDDAY WITH THE
COLD FRONTAL PASSAGE.

KSEA...CURRENT TAF LOOKS GOOD...ONLY TWEAKING IT AND FILLING IN THE
POSTFRONTAL CONDITIONS FOR THE LAST PART OF THE TAF. A PSCZ WILL
FORM FRIDAY EVENING AND THE WIND WILL BECOME VARIABLE FRIDAY NIGHT
WITH SHOWERS PERSISTING.

&&

.MARINE...THE GALE WATCHES BECOME GALE WARNINGS ON THIS AFTERNOON
PACKAGE FOR THE EAST ENTRANCE TO THE STRAIT AND COASTAL WATERS. THE
FORECAST IS ESSENTIALLY THE MESOSCALE WIND FORECAST. FOR NOW I HAVE
A GALE WATCH FOR THE CENTRAL STRAIT FOR THE POST FRONTAL WESTERLIES
FRI AFTERNOON AND NIGHT. THERE IS A CHANCE THAT THE PREFRONTAL SLY
WIND REACHES GALE FORCE IN THE WEST ENTRANCE TO THE STRAIT AND
ADMIRALTY INLET BY DAYBREAK...BUT THE LATEST 4KM GUIDANCE DIDNT
HAVE THAT SO SMALL CRAFT ADVISORIES ARE IN EFFECT THERE...AS WELL AS
THE REST OF THE INLAND WATERS. ANOTHER VIGOROUS FRONTAL SYSTEM
ARRIVES SUNDAY AFTERNOON.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE..
PZ...GALE WARNING COASTAL WATERS AND EAST ENTRANCE TO THE STRAIT OF
JUAN DE FUCA...GALE WATCH CENTRAL STRAIT FOR FRI AFTERNOON AND
EVENING...AND SMALL CRAFT ADVISORY REMAINING WATERS.

WWW.WEATHER.GOV/SEATTLE

FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE
WWW.WEATHER.GOV/SEATTLE/GAFD/LATESTWEBAFD.HTML.

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 22, 1:59 AM PDTGale WatchSEW13 hr
Oct 22, 2:34 PM PDTGale WarningSEW35 hr
Oct 22, 2:34 PM PDTSmall Craft AdvisorySEW37 hr

Nearby

Gale Watches in Washington, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.